Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 21, 2016, 4:15 PM CDT for Nicollet County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 4:15 PM CDT (21:15 UTC)
- Expired
- Apr 21, 2016, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WWUS83 KMPX 212115
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT THU APR 21 2016
MNZ075-083-212200-
NICOLLET-BLUE EARTH-
415 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLUE EARTH AND
CENTRAL NICOLLET COUNTIES...
AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLOSSNER...OR 7
MILES NORTHEAST OF NEW ULM...MOVING SOUTHEAST AT 15 MPH.
FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM AS THEY HAVE BEEN
REPORTED ACROSS PORTIONS OF SOUTHERN MINNESOTA.
PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...NICOLLET...COURTLAND...JUDSON AND KLOSSNER.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 107 AND 124.
LAT...LON 4410 9437 4426 9437 4427 9442 4438 9445
4446 9432 4446 9429 4422 9410 4406 9436
TIME...MOT...LOC 2115Z 325DEG 11KT 4438 9435
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:54 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 21, 3:54 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 PM CDT THU APR 21 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 355 PM CDT THU APR 21 2016 SCATTERED SHOWERS WILL CONTINUE THROUGH EARLY EVENING ACROSS MN AND WEST CENTRAL WI...AND LOOKING AT CURRENT RADAR TRENDS...SOME SMALL HAIL AND ISOLATED LIGHTNING CANNOT BE RULED OUT WITH THE STRONGER SHOWERS. SHOWERS SHOULD COMPLETELY END BY 8-9 PM AS A BROAD SURFACE LOW AND ASSOCIATED COLD FRONT MOVE SOUTHEAST OF OUR AREA. BREEZY NORTHERLY WINDS WITH GUSTS TO 20-25 MPH WILL OCCUR THROUGH TONIGHT BEHIND THE FRONT...ADVECTING MUCH COOLER AIR INTO OUR AREA. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE MID 30S ACROSS WEST CENTRAL WI TO THE LOWER 40S IN SOUTHERN MN. WINDS AND CLOUD COVER WILL DECREASE BY FRIDAY MORNING AS HIGH PRESSURE MOVES INTO OUR AREA. DESPITE THE MOSTLY CLEAR SKIES...NORTHEASTERLY FLOW THROUGH THE EARLY AFTERNOON SHOULD KEEP HIGH TEMPERATURES FAIRLY COOL...RANGING FROM THE UPPER 50S EAST TO THE MID 60S IN WESTERN MN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 355 PM CDT THU APR 21 2016 FRIDAY NIGHT THROUGH SATURDAY AFTERNOON WILL REMAIN DRY...AS OUR AREA WILL BE LOCATED BETWEEN AN UPPER LEVEL JET ACROSS ONTARIO AND AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS. FRIDAY NIGHT WILL BE ANOTHER COOL NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT EASTERLY WINDS...BUT MUCH WARMER TEMPS WILL RETURN SATURDAY AS SOUTH- SOUTHEASTERLY WINDS INCREASE TO THE EAST OF A STRENGTHENING SURFACE LOW IN THE NORTHERN PLAINS. HIGHS IN THE MID-UPPER 70S WILL BE POSSIBLE ACROSS WESTERN MN ON SATURDAY. RAIN CHANCES WILL INCREASE SATURDAY NIGHT THROUGH SUNDAY...ALONG WITH THE POTENTIAL FOR SOME SCATTERED THUNDERSTORMS. THE AFOREMENTIONED STRONG SURFACE LOW WILL SLOWLY SLIDE EASTWARD THROUGH SOUTH DAKOTA...WITH A WARM FRONT MOVING NORTHEASTWARD THROUGH SOUTHERN MN ON SATURDAY NIGHT. SOME ELEVATED INSTABILITY IS POSSIBLE...ALTHOUGH MODELS ARE ONLY SHOWING MODEST CAPE VALUES AROUND OR LESS THAN 500 J/KG FROM THIS TIME THROUGH SUNDAY. SO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT OUR CWA DURING THIS PERIOD...WITH THE BEST CHANCE OF STORMS ACROSS WESTERN AND SOUTHERN MN...BUT THE MODEST INSTABILITY SUGGESTS THAT SEVERE WEATHER IS NOT LIKELY AT THIS TIME. EARLY NEXT WEEK...SCATTERED SHOWERS WILL LIKELY CONTINUE THROUGH MONDAY...THOUGH ANY CHANCE FOR THUNDERSTORMS SHOULD END AS THE LOW WEAKENS AND MOVES TO OUR SOUTH ACROSS IOWA...AND WE REMAIN UNDER COOLER NORTHEASTERLY FLOW. AS THE LOW CONTINUES TO SLIDE SOUTHEASTWARD...LOWS MONDAY NIGHT WILL DROP INTO THE 30S AND A RAIN/SNOW MIX WILL BE POSSIBLE ACROSS CENTRAL MN AND NORTHWEST WI. PRECIPITATION WILL END BY TUESDAY MORNING...ALTHOUGH MORE RAIN IS POSSIBLE WEDNESDAY INTO THURSDAY MORNING AS ANOTHER LOW MOVES JUST TO OUR SOUTH. COOLER THAN AVERAGE TEMPERATURES WILL PERSIST FROM TUESDAY THROUGH THURSDAY...WITH HIGHS IN THE 50S AND LOWS IN THE UPPER 30S AND 40S EXPECTED DURING THIS PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1205 PM CDT THU APR 21 2016 A WEAK FRONT/CONVERGENCE ZONE FROM WC WI...SW ACROSS THE TWIN CITIES...TO NEAR MANKATO HAS MOVED LITTLE OVER THE PAST 6 HRS...AND WILL KEEP MVFR/IFR VSBYS/CIGS NEAR THE VICINITY OF THIS WEAK FRONT AS IT SLOWLY MOVES SOUTHEAST. IN ADDITION...SCATTERED SHOWERS WILL FORM IN AN AREA THAT CLEARED THIS MORNING IN PARTS OF CENTRAL/SOUTHERN MN. THESE SHOWERS WILL BE SHORT LIVED AND WILL DISSIPATE TOWARD SUNSET. A BRIEF PERIOD OF 2-4SM IN SHRA/S IS POSSIBLE THIS AFTN. MVFR CIGS MAY REDEVELOP LATER THIS EVENING AS WINDS CONTINUE FROM THE N/NE AND GUSTY. KMSP... CONFIDENCE IN THE CONTINUED MVFR CIGS THRU THE EARLY AFTN 18-20Z IS HIGH DUE TO THE PROXIMITY OF THE FRONT SLOWLY MOVING SE THIS AFTN. SCATTERED SHOWERS WILL BRIEFLY LOWER VSBY TO IFR AT TIMES THRU THE AFTN...BUT ONLY LASTING 5-10 MINS. /OUTLOOK FOR KMSP/ FRI AFTN...VFR. WIND ENE 5 KTS. SAT...VFR. MVFR/-SHRA PSBL IN THE AFTN/EVE. WIND ESE 10KTS. SUN...MVFR/IFR EXPECTED WITH -SHRA/TS. WIND SE 10-15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...ADL LONG TERM...ADL AVIATION...JLT
Hazardous weather outlook, Apr 21, 12:12 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1212 PM CDT THU APR 21 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1212 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 21, 3:21 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT THU APR 21 2016 MNZ044-045-050>053-058>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-212230- MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...PRINCETON...MORA...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM... ST PETER...LE SUEUR...FARIBAULT...RED WING...ST JAMES...MANKATO... WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA... OSCEOLA...RICE LAKE...LADYSMITH...HUDSON...RIVER FALLS... PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...EAU CLAIRE 321 PM CDT THU APR 21 2016 WIDELY SCATTERED SHOWERS WILL AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON. ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE TO THE POTENTIAL FOR BRIEF HIGH LEVEL FUNNEL CLOUDS WITH THESE SHOWERS THIS AFTERNOON. HOWEVER...THESE FUNNEL CLOUDS ARE NOT EXPECTED TO TOUCH DOWN.
Special weather statement, Apr 21, 3:46 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT THU APR 21 2016
MNZ082-212130-
WATONWAN-
346 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WATONWAN COUNTY...
AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SVEADAHL...OR 21
MILES NORTHEAST OF WINDOM...MOVING SOUTHEAST AT 15 MPH.
FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM AS THEY HAVE
BEEN REPORTED IN MCLEOD COUNTY IN THE PAST HOUR.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JAMES...BUTTERFIELD...SOUTH BRANCH...ODIN...SVEADAHL AND ECHOLS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4385 9480 4400 9486 4402 9486 4411 9467
4411 9461 4385 9453
TIME...MOT...LOC 2044Z 325DEG 11KT 4403 9474
JLTSpecial weather statement, Apr 21, 3:54 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 354 PM CDT THU APR 21 2016 MNZ074-082-212145- WATONWAN-BROWN- 354 PM CDT THU APR 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WATONWAN AND SOUTHEASTERN BROWN COUNTIES... AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEARLES...OR NEAR NEW ULM...MOVING SOUTHEAST AT 15 MPH. FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM AS THEY HAVE BEEN REPORTED IN BROWN COUNTY IN THE PAST HOUR. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW ULM...MADELIA...HANSKA...LA SALLE...GROGAN...SEARLES AND ST JAMES AIRPORT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4392 9455 4426 9466 4430 9443 4405 9436 TIME...MOT...LOC 2053Z 325DEG 11KT 4425 9450 JLT
Special weather statement, Apr 21, 4:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT THU APR 21 2016
MNZ075-083-212200-
NICOLLET-BLUE EARTH-
415 PM CDT THU APR 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLUE EARTH AND
CENTRAL NICOLLET COUNTIES...
AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLOSSNER...OR 7
MILES NORTHEAST OF NEW ULM...MOVING SOUTHEAST AT 15 MPH.
FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM AS THEY HAVE BEEN
REPORTED ACROSS PORTIONS OF SOUTHERN MINNESOTA.
PEA SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...NICOLLET...COURTLAND...JUDSON AND KLOSSNER.
THIS INCLUDES U.S. HIGHWAY 14 BETWEEN MILE MARKERS 107 AND 124.
LAT...LON 4410 9437 4426 9437 4427 9442 4438 9445
4446 9432 4446 9429 4422 9410 4406 9436
TIME...MOT...LOC 2115Z 325DEG 11KT 4438 9435
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:46 PM CDT | Special Weather Statement | MPX | Watonwan | 44 min |
| Apr 21, 3:54 PM CDT | Special Weather Statement | MPX | Watonwan | 51 min |
| Apr 21, 4:21 PM CDT | Special Weather Statement | MPX | Anoka | 24 min |
| Apr 21, 4:46 PM CDT | Special Weather Statement | MPX | Hennepin | 29 min |
| Apr 21, 5:08 PM CDT | Special Weather Statement | MPX | Hennepin | 22 min |
| Apr 21, 5:33 PM CDT | Special Weather Statement | MPX | Hennepin | 27 min |
| Apr 21, 5:49 PM CDT | Special Weather Statement | MPX | Dakota | 26 min |
| Apr 21, 5:55 PM CDT | Special Weather Statement | MPX | Scott | 35 min |
| Apr 21, 6:01 PM CDT | Special Weather Statement | MPX | Nicollet | 29 min |
| Apr 21, 6:02 PM CDT | Special Weather Statement | MPX | Washington | 28 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.